eISSN: 1897-4309
ISSN: 1428-2526
Contemporary Oncology/Współczesna Onkologia
Current issue Archive Manuscripts accepted About the journal Supplements Addendum Special Issues Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank
1/2012
vol. 16
 
Share:
Share:
more
 
 
abstract:
Review paper

Chemotherapy-induced polyneuropathy. Part I. Pathophysiology
[Polish version: Polineuropatia wywołana chemioterapią. Część I. Patofizjologia p. 79]

Krzysztof Brzeziński

Wspolczesna Onkol 2012; 16 (1): 72–78
[Polish version: Wspolczesna Onkol 2012; 16 (1): 79–85]
Online publish date: 2012/02/29
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Chemotherapy-induced peripheral neuropathy (CIPN) is a toxic neuropathy, a syndrome consisting of highly distressing symptoms of various degrees of severity. It includes numbness of distal extremities, long-term touch, heat, and cold dysaesthesia and, in more severe cases, motor impairment affecting daily functioning. Each form of the syndrome may be accompanied by symptoms of neuropathic stinging, burning, and tingling pain. In the case of most chemotherapeutic agents, the incidence and severity of CIPN are dependent on the cumulative dose of the drug. The syndrome described is caused by damage to the axons and/or cells of the peripheral nervous system.

Chemotherapeutic agents have distinct mechanisms of action in both neoplastic tissue and the peripheral nervous system; therefore, CIPN should not be regarded as a homogeneous disease entity. The present article is an attempt to systematize the knowledge about the toxic effects of chemotherapy on the peripheral nervous system.
keywords:

chemotherapy-induced polyneuropathy, neuropathic pain, side effects, pathophysiology

Quick links
© 2019 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe